Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 39, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 22, 2015, 10:29 PM CDT for King County, Stonewall County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2015, 10:29 PM CDT (03:29 UTC)
- Expired
- Apr 22, 2015, 11:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties King County, TX, Stonewall County, TX
The radar
The Dyess AFB radar (KDYX), 116 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 2:56 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3557 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
435
WUUS54 KLUB 230329
SVRLUB
TXC269-433-230415-
/O.NEW.KLUB.SV.W.0039.150423T0329Z-150423T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1029 PM CDT WED APR 22 2015
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STONEWALL COUNTY IN NORTHWESTERN TEXAS...
SOUTHERN KING COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 1115 PM CDT
* AT 1029 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTH
OF GUTHRIE...MOVING SOUTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ASPERMONT...PEACOCK...OLD GLORY...SWENSON AND US-
380 NEAR THE HASKELL-STONEWALL COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHWESTERN
TEXAS.
LAT...LON 3296 10002 3313 10048 3339 10050 3362 10032
3357 9999 3296 9999
TIME...MOT...LOC 0329Z 303DEG 21KT 3342 10034
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
292 follow-up statements
682
WWUS54 KLUB 230348
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1048 PM CDT WED APR 22 2015
TXC269-433-230415-
/O.CON.KLUB.SV.W.0039.000000T0000Z-150423T0415Z/
STONEWALL TX-KING TX-
1048 PM CDT WED APR 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR STONEWALL AND SOUTHEASTERN KING COUNTIES...
AT 1047 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
SWENSON...OR 19 MILES EAST OF JAYTON...MOVING SOUTHEAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ASPERMONT...PEACOCK...OLD GLORY AND SWENSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHWESTERN
TEXAS.
LAT...LON 3311 10043 3337 10036 3359 10023 3355 10000
3296 9999 3296 10002
TIME...MOT...LOC 0347Z 314DEG 18KT 3335 10027
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
29932
WWUS54 KLUB 230401
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1101 PM CDT WED APR 22 2015
TXC269-433-230415-
/O.CON.KLUB.SV.W.0039.000000T0000Z-150423T0415Z/
STONEWALL TX-KING TX-
1101 PM CDT WED APR 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR EASTERN STONEWALL AND SOUTHEASTERN KING COUNTIES...
AT 1101 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF SWENSON...OR 22 MILES SOUTHWEST OF KNOX CITY...MOVING SOUTHEAST AT
35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ASPERMONT...OLD GLORY AND EAST OF SWENSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHWESTERN
TEXAS.
LAT...LON 3309 10038 3333 10025 3351 10017 3348 10000
3296 9999 3296 10002
TIME...MOT...LOC 0401Z 309DEG 29KT 3328 10016
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
29What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:45 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Apr 22, 6:45 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 645 PM CDT WED APR 22 2015 .AVIATION... THE MAIN AVIATION CONCERN IN THE SHORT-TERM WILL BE THE POSSIBILITY OF TSRA EARLY IN THE EVENING IN THE VICINITY OF KPVW...THEN AT KCDS THROUGH LATE EVENING. IN ADDITION...AREAS OF LOW STRATUS AND FOG WILL DEVELOP ACROSS THE AREA TONIGHT. CONFIDENCE IS HIGH THAT KCDS WILL SEE A PROLONGED PERIOD OF MVFR TO IFR CONDITIONS...BUT OUR CONFIDENCE IS MUCH LOWER AT KLBB AND KPVW. WE/VE INCLUDED A TEMPO GROUP FOR MVFR CONDITIONS AT KPVW BUT KEPT KLBB VFR FOR NOW. && .PREV DISCUSSION... /ISSUED 231 PM CDT WED APR 22 2015/ SHORT TERM... T-STORM ACTIVITY...LIKELY INCLUDING ONE OR TWO SUPERCELLS...SHOULD GRADUALLY CONGEAL AND GROW UPSCALE EARLY THIS EVENING ACROSS THE ROLLING PLAINS AND MOVE THEN EAST OF THE FORECAST AREA BY 10 PM OR SO. WE COULD SEE SOME ADDITIONAL SHOWER AND THUNDERSTORM DEVELOP TONIGHT ALONG THE FRONT/OUTFLOW BOUNDARY...MAINLY ACROSS THE FAR SRN TX PANHANDLE INTO THE NRN ROLLING PLAINS...BUT THE SEVERE THREAT WITH THIS ACTIVITY SHOULD BE LOW. WITH THE UPPER-LEVEL TROUGH STILL TO THE WEST...THE DRYLINE/OUTFLOW WILL RETREAT BACK WEST SOME OVERNIGHT...BUT MAY STALL OUT ACROSS THE WESTERN SOUTH PLAINS AS THE NEXT SPEEDMAX APPROACHES. AREAS OF FOG AND LOW STRATUS ARE AGAIN EXPECTED OVERNIGHT INTO THURSDAY MORNING. ON THURSDAY...A SHORTWAVE ROUNDING THE UPPER TROUGH SHOULD EMERGE OVER WEST TEXAS PRETTY EARLY IN THE DAY...AND THIS WILL HELP THE DRYLINE SURGE EAST INTO THE ROLLING PLAINS. HOWEVER...THE DEEP MOIST AIRMASS BEHIND THE FRONT/OUTFLOW BOUNDARY MAY NOT BUDGE MUCH ACROSS THE EASTERN ROLLING PLAINS AND FAR SE TX PANHANDLE. T-STORM DEVELOPMENT WILL POSSIBLE IN THIS AREA TOMORROW AFTERNOON. AT THIS TIME...IT APPEARS THAT DEVELOPMENT ALONG THESE BOUNDARIES MAY BE LIMITED DUE TO SUBSIDENCE BEHIND THE DEPARTING WAVE...BUT ISOLATED STORMS WILL BE POSSIBLE. IF ANY STORMS DEVELOP THEY/LL BE CAPABLE OF SEVERE WEATHER...INCLUDING LARGE HAIL AND DAMAGING WIND GUSTS. BACK TO THE WEST...THE DRY SOUTHWEST BREEZES SHOULD HELP BOOST TEMPS INTO THE LOWER 80S. LONG TERM... CHANGES TO THE EXTENDED FORECAST WERE FEW AND LARGELY COSMETIC FOR THE SAKE OF THE IMPENDING SEVERE EVENT. OF GREATEST NOTE...WINDS FOR FRIDAY AFTERNOON WERE RAMPED UP NOW THAT MORE DETERMINISTIC MODELS ARE ON TRACK WITH SURFACE WINDS OF 25-30 MPH. LACK OF CLOUDS UNDER DEEP DRY SLOTTING SPELLS A GOOD RECIPE FOR TALL MIXING HEIGHTS...SO A WINDY AND SOMEWHAT DUSTY FRIDAY AFTERNOON LOOKS IN ORDER. OTHERWISE...THE LARGER PICTURE WILL FEATURE SLIGHT CHANCES FOR NOCTURNAL STORMS OFF THE CAPROCK THURSDAY NIGHT AS A RIBBON OF DEEPER MID-LEVEL MOISTURE ARRIVES FROM THE SOUTHWEST. FEEL THE DRYLINE WILL END UP FARTHER WEST THAN MODELS INDICATE THU NIGHT GIVEN AN UPSTREAM TROUGH...SO POPS WERE WERE TUGGED WEST A BIT FROM EARLIER. AFTER DRY SLOTTING FRIDAY...TRANSIENT RIDGING BEGINS THE WEEKEND UNTIL A VIGOROUS UPPER CYCLONE MATERIALIZES IN THE FOUR CORNERS ON SUNDAY. 12Z GFS AND ECM ARE SURPRISINGLY SIMILAR WITH THE TRACK OF THIS LOW ACROSS THE CWA ON MONDAY WHICH WOULD KEEP DRY SLOTTING IN OUR SOUTH WITH A TROWAL AND DEFORMATION SHIELD PRECIP ACROSS THE NORTH. DID EXTEND POPS IN DURATION FROM SUN NIGHT THRU MON OVER OUR NORTHERN COUNTIES IN LIGHT OF THIS COMMON THEME...BUT A SIMPLE 100 MILE NORTHWARD JOG OF THE CYCLONE WOULD OPEN THE DOOR TO ANOTHER WINDY AND DUSTY DAY SIMILAR TO FRIDAY. MAX TEMPS WERE LOWERED SEVERAL DEGREES ON MONDAY AND TUESDAY AS A STRONGER PUSH OF CANADIAN AIR APPEARS LIKELY DOWNSTREAM OF A STOUT LONGWAVE RIDGE ACROSS THE WESTERN CONUS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 46 80 50 79 / 20 10 10 0 TULIA 50 79 53 81 / 40 10 10 0 PLAINVIEW 51 80 54 81 / 50 10 10 0 LEVELLAND 50 81 55 81 / 10 0 10 0 LUBBOCK 52 82 58 83 / 30 10 10 0 DENVER CITY 49 82 56 80 / 0 0 10 0 BROWNFIELD 51 83 58 82 / 10 0 10 0 CHILDRESS 55 75 59 86 / 50 20 20 0 SPUR 56 82 61 84 / 40 10 20 0 ASPERMONT 60 84 64 87 / 30 20 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33
Hazardous weather outlook, Apr 22, 11:43 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1143 AM CDT WED APR 22 2015 TXZ021>044-231645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1143 AM CDT WED APR 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT...ACROSS THE FAR SOUTHERN TEXAS PANHANDLE...NORTHERN AND EASTERN SOUTH PLAINS...AND THE ROLLING PLAINS. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO 2.50 INCHES IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH. FURTHERMORE...STORMS LOCATED NEAR AND TO THE NORTH AND EAST OF HIGHWAYS 385 AND 70 WILL POSE A RISK FOR ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE ROLLING PLAINS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.
In the hours before
Local storm report, Apr 22, 8:31 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
831 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 3 N MATADOR 34.06N 100.82W
04/22/2015 E1.00 INCH MOTLEY TX FIRE DEPT/RESCUE
&&
EVENT NUMBER LUB1500117
CALDRICHLocal storm report, Apr 22, 8:34 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
834 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL FLOMOT 34.23N 100.99W
04/22/2015 E1.75 INCH MOTLEY TX FIRE DEPT/RESCUE
WINDOWS BROKEN IN HOUSES IN TOWN
&&
EVENT NUMBER LUB1500118
CALDRICHLocal storm report, Apr 22, 9:08 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
908 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM HAIL 6 W PADUCAH 34.01N 100.41W
04/22/2015 E1.00 INCH COTTLE TX EMERGENCY MNGR
REPORTED BY COTTLE COUNTY EMERGENCY MANAGEMENT.
&&
EVENT NUMBER LUB1500119
SCOBBLocal storm report, Apr 22, 9:20 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
920 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 10 E MATADOR 34.01N 100.65W
04/22/2015 MOTLEY TX FIRE DEPT/RESCUE
TRUCK BLOWN OVER ON US 62 70.
&&
EVENT NUMBER LUB1500120
SCOBBLocal storm report, Apr 22, 9:31 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
931 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 10 E MATADOR 34.01N 100.65W
04/22/2015 E1.00 INCH MOTLEY TX FIRE DEPT/RESCUE
ONE INCH DIAMTER HAIL REPORTED AT THE TIME OF WIND
REPORT.
&&
EVENT NUMBER LUB1500121
SCOBBLocal storm report, Apr 22, 9:39 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
939 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL 9 S PADUCAH 33.88N 100.30W
04/22/2015 E1.75 INCH COTTLE TX EMERGENCY MNGR
HAIL COVERING THE ROAD.
&&
EVENT NUMBER LUB1500122
SCOBBThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:05 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 40 min |
| Apr 22, 7:06 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Swisher | 39 min |
| Apr 22, 7:42 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 48 min |
| Apr 22, 7:46 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 44 min |
| Apr 22, 7:55 PM CDT | Tornado Warning | LUB | Floyd, Hale | 35 min |
| Apr 22, 8:25 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 50 min |
| Apr 22, 8:30 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 30 min |
| Apr 22, 9:00 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 30 min |
| Apr 22, 9:09 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 51 min |
| Apr 22, 9:51 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, King, Stonewall | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.